DOI 10.1111/j.1754-4505.1996.tb01537.x
Reversion of gingival hyperplasia in a heart transplant patient upon interruption of cyclosporine therapy.
Аннотация
A heart transplant patient undergoing a combined cyclosporine and prednisone treatment was monitored during the 18 months following transplantation. A complete oral and dental examination was performed in each of the first six months after transplantation, and then in the 9th, 12th, 15th, and 18th months. The data collected included gingival hyperplasia secondary to cyclosporine use, and clinical and periodontal variables. Histological studies were also conducted on gingival tissue samples in months 1, 3, 9, 15, and 18. Cyclosporine treatment was replaced by azathioprine treatment in month 10 because the patient was experiencing nephrotoxicity. Between months 9 and 18, gingival hyperplasia regressed by 26.5% due to a reduction in the fibrous connective tissue mass, fibroblasts, and inflammatory infiltration. The control group included 13 heart transplant patients subject to equivalent conditions except discontinuance of cyclosporine treatment; seven of the patients had developed hyperplasia by month 9. Average hyperplasia in the control group increased by 2% between months 9 and 18; only one patient showed a 6.2% decrease in hyperplasia. This provides further evidence for the causal relationship between cyclosporine therapy and gingival hyperplasia, and suggests that this side-effect is reversible.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.